A Lil' Boy's Journey to Live….

Riley is now wearing a knee immobilizer because it is believed he may have a hairline “toddler” fracture. 
On Monday while he was walking his left leg kinda gave out on him. With that he fell and banged his knee. Well once that happen Riley wouldn’t walk! He would attempt it but once it was time to put pressure on the left leg wouldn’t. He said it hurt. 
We already had an appointment scheduled at CHOP so we talked about it with the team. Riley wouldn’t even walk to get his Thomas stickers that he always goes and gets with Debbie (social worker). Riley was scheduled to see the Orthopedist in September because of the Coxa Valga but with one phone call we were in Ortho in 20 minutes. 
They did another xray of his tibia this time. The Orthopedist came in after and told us for starters that Riley doesn’t have Coxa Valga. That it was positional. He also said he didn’t see any fractures on the xray but with Riley he couldn’t rule out a hairline fracture. So he said to wear the immobilizer for 2 weeks till we see him again. If it’s not improved by then we may discuss a hard cast. 
He also said though that he can’t rule out Avascular Necrosis. Another condition that could be caused by steroids. 
For now Riley doesn’t mind. He still won’t walk on it but we’ll take it a day at a time … ♡♥

~ ♡ ~

Avascular Necrosis also known as osteonecrosis, aseptic necrosis or ischemic bone necrosis, avascular necrosis (AVN) occurs when the blood supply to bones is temporarily or permanently blocked. It affects between 10,000 and 20,000 people in the United States each year. Without an adequate blood supply, bone tissue dies, bones develop tiny cracks and, eventually, collapse. If a joint is affected, the joint may collapse. AVN usually occurs at the ends of long bones, such as the femur, the bone between the hip and the knee. It can, however, affect any bone including, most commonly, the upper arm bone, knees, shoulders and ankles. AVN can strike one bone, more than one bone at the same time or different bones at different times.
When used for a long time, steroids which are used as anti-inflammatories can lead to non-traumatic avascular necrosis. Such long-term use of steroids appears to be related to about 35 percent of cases of non-traumatic AVN. Although the cause is unknown, it may be that steroid use decreases the body’s ability to break down fatty substances in blood vessels, which then block blood flow to bones.

~

image

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Tag Cloud

%d bloggers like this: